I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Side effects following radical prostatectomy

User
Posted 23 Dec 2018 at 09:54

Hi

I recently had radical prostatectomy (9th November) and recovering well. But noted recent blood in my urine. I'm on Rivaroxaban a blood thinner which I stopped using following surgery but when I resume taking the drug blood shows in my urine, this maybe coincidence but it occurred when I resumed the drug in early December and stopped usage then restarted recently. I'm seeing my Urology Consultant early January but have concerns over the blood, albeit small amounts.. any advice given on these symptoms or how long blood can show would be appreciated .

User
Posted 23 Dec 2018 at 12:39
I passed some lumpy clots of dark old blood around three or four weeks after my surgery, which came as quite a surprise, as my urine had been clear a few days after the operation.

I put it down to internal wounds healing, which probably heal at a similar rate to the stitches on your abdomen.

Cheers, John

User
Posted 23 Dec 2018 at 16:34
If I were you I would get some advice from your specialist nurse or a duty urologist at your hospital.

It's probably nothing to worry about but is is over 6 weeks since surgery.

Ian

User
Posted 24 Dec 2018 at 15:18

Great. Now you can concentrate on your recovery and enjoy Christmas.

Best wishes to you and yours for Christmas and 2019.

Ian

Show Most Thanked Posts
User
Posted 23 Dec 2018 at 12:39
I passed some lumpy clots of dark old blood around three or four weeks after my surgery, which came as quite a surprise, as my urine had been clear a few days after the operation.

I put it down to internal wounds healing, which probably heal at a similar rate to the stitches on your abdomen.

Cheers, John

User
Posted 23 Dec 2018 at 16:34
If I were you I would get some advice from your specialist nurse or a duty urologist at your hospital.

It's probably nothing to worry about but is is over 6 weeks since surgery.

Ian

User
Posted 24 Dec 2018 at 12:07

Thanks both. I took your advise Ian and just spoke to my specialist nurse. She advised that because the blood only occurred in the morning following taking the blood thinners (night previous) they're wasn't anything to worry about and could take upwards of 3 months to subside whilst healing is taking place. The blood thinners just exacerbate the symptoms. The concern would have been if it was a continual discharge of blood when urinating and fortumately that isn't the case.. 

User
Posted 24 Dec 2018 at 15:18

Great. Now you can concentrate on your recovery and enjoy Christmas.

Best wishes to you and yours for Christmas and 2019.

Ian

 
Forum Jump  
©2019 Prostate Cancer UK